Thunderstorm Wind, Dallas
- When
- July 30, 4:00 PM CST
- Where
- Dallas County, Mesquite
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.767, -96.600
Trees were damaged by high winds.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 30, 1:45 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 245 PM CDT WED JUL 30 2003 OUTFLOW BOUNDARY FROM MORNING STORMS ALONG THE RED RIVER HAS PUSHED TO JUST SOUTH OF INTERSTATE 20. SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG AND SOUTH OF THIS BOUNDARY. THE ONLY BENEFITS NORTH OF THE OUTFLOW BOUNDARY ARE SOMEWHAT COOLER AFTERNOON TEMPERATURES. THIS WILL BE SHORT LIVED...AS MODELS WASH OUT FRONT/BOUNDARY ON THURSDAY...SO HIGHS WILL BE GENERALLY IN THE MID TO UPPER 90S THURSDAY AND BACK TO NEAR 100 FRIDAY. NORTH TEXAS IS ON THE NORTHEAST TIP OF THE 500 MB RIDGE AND THIS PATTERN WILL CONTINUE FOR THE NEXT WEEK TO TEN DAYS. SEVERAL FRONTS WILL APPROACH NORTH TEXAS...ONE LATE SATURDAY...AND ANOTHER EARLY NEXT WEEK...BUT I HAVE NO CONFIDENCE THEY WILL MAKE IT TO THE RED RIVER. AS A RESULT I HAVE NO RAIN IN THE FORECAST PAST THURSDAY...WITH TEMPERATURES CONTINUING AT OR SLIGHTLY ABOVE NORMAL THROUGH THE FORECAST PERIOD. FCSTID = 59 DFW 78 98 77 100 / 20 20 0 0 ACT 76 99 76 100 / 40 20 0 0 PRX 74 95 74 100 / 20 20 0 0 DTO 75 96 75 100 / 20 20 0 0 TKI 75 96 75 100 / 20 20 0 0 DAL 78 98 77 100 / 20 20 0 0 TRL 77 97 77 100 / 30 20 0 0 CRS 76 97 77 100 / 40 20 0 0 TPL 76 99 76 100 / 40 20 0 0 .FWD... TX...NONE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-310900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 342 PM CDT WED JUL 30 2003 .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING...GENERALLY SOUTH OF A BRECKENRIDGE... WEATHERFORD...FORT WORTH...DALLAS...COOPER LINE. DOWNBURST WINDS TO 75 MPH AND LIGHTNING WILL BE THE MAIN THREATS FROM THESE STORMS. NICKEL SIZE HAIL AND HEAVY RAINFALL ALSO ARE POSSIBLE. MID AFTERNOON DATA INDICATES THAT THE GREATEST RISK OF SEVERE WINDS AND HAIL WILL BE EAST OF A GREENVILLE...CENTERVILLE LINE. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER ALL OF NORTH TEXAS THURSDAY. WHILE NO ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND SMALL HAIL. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING... MAINLY EAST OF THE GREENVILLE...CENTERVILLE LINE. 26
The Dallas/Ft Worth radar (KFWS), 69 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
3 thunderstorm wind. Local standard time, as filed.
Trees were damaged by high winds.
Large tree limbs were blown down by high winds.
Large tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378570, 5378571, 5378572.